MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED; MQR, STENT, COLONIC, METALLIC, EXPANDABLE

COOK IRELAND LTD EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED; MQR, STENT, COLONIC, METALLIC, EXPANDABLE
Model Number G48028
Medical Device Problem Codes Material Twisted/Bent (2981); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Significant resistance was encountered during the release process , then the sheath was bent, replaced with a new product and completed the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information received on 25aug2025 at what stage of the procedure did the complaint occur? during stent placement.When unpacking or preparing the evolution, while inserting the evolution in the patient, during stent placement, while removing the introduce, during stent repositioning/removal.What endoscope type and channel size was used? olympus colonoscopy details of the wire guide used (diameter, type, make)? yellow zebra wire guide did any part of the stent contact the patient's anatomy when the complaint occurred? yes what was the target location? intestinal obstruction.Did the patient exhibit difficult anatomy (n/a, tortuous, altered)?if altered please indicate the procedure type (e.G., cholodochjejunostomy) n/a were any other defects (other than the complaint issue) observed on the delivery system (e.G., kinks) prior to return? (if yes, please specify what additional defect(s) were observed and where on the device this was observed) no.Was the yellow marker kept in view during deployment? yes are images of the device or procedure available? no.Was the product inspected for kinks or damage before use? no.Please provide the status of the device returned.Device will be returned.Was resistance encountered while advancing the wire to the target location? no.
 
Additional Manufacturer Narrative
Supplemental report is being submitted due to the completion of the investigation on 02-oct-2025.Investigation - evaluation.Device evaluation: the evo-25-30-8-c device of c2232272 lot number involved in this complaint was returned, with its opened original packaging.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on the 08th sep 2025.The lab evaluation notes, and lab attendance can be viewed in the ¿product returns¿ object.Visual inspection: device returned in protective tubing.Direction button is in the recapture position.Red marker is on the 03rd dimple, before ponr.Safety wire returned in place.Outer sheath examined and it appears to be intact.Functional inspection: handle actuating fine for deployment and recapture.Stent deployed without any issues.Safety wire removed without any issues.Stent examined and no issues observed.The reported failure was not observed as clinical setting could not be replicated.Manufacturing records review: prior to distribution, all evo-25-30-8-c devices are subjected to functional checks and visual inspection to ensure device integrity.A review of the manufacturing records for evo-25-30-8-c device of lot number c2232272 did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: a review of the manufacturing records for the evo-25-30-8-c device confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c2232272.Instructions for use and/label review: it should be noted that as per ifu0052 which accompanies this device instructs the user to inspect the device prior to use : "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is evidence to suggest that the customer did not follow the instructions for use.From additional information provided the product was not inspected for kinks or damage before use.Therefore, as per section 6.6.3 of d00348426 rev007 these events have been documented in the pms log.Image review: image provided by customer show outer box of device.Root cause analysis: definitive root cause could not be determined.Based on the information provided, the potential root cause appears to be related to the tortuous patient anatomy and the possible compression or bending of the outer sheath during deployment.This could have led to a build-up of pressure and increased resistance during the release process.It's noteworthy that the returned device functioned as intended and no bends were observed during evaluation, which suggests that the issue may have been related to the deployment environment rather than a device defect.As per complaint description, "significant resistance was encountered during the release process".Confirmation of complaint the complaint is confirmed based on customer and/or rep testimony.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the customer, the sheath was bent.Significant resistance was encountered during the release process , confirmed quantity, 01 device was confirmed used.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation findings conclude that issue reported was likely due to the torturous patient anatomy.Based on the information provided, the potential root cause appears to be related to the tortuous patient anatomy and the possible compression or bending of the outer sheath during deployment.This could have led to a build-up of pressure and increased resistance during the release process.It's noteworthy that the returned device functioned as intended and no bends were observed during evaluation, which suggests that the issue may have been related to the deployment environment rather than a device defect.As per complaint description, "significant resistance was encountered during the release process".Complaints of this nature will continue to be monitored for similar events.The complaint is confirmed based on customer and/or rep testimony.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 02-oct-2025.

Brand Name
EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MQR, STENT, COLONIC, METALLIC, EXPANDABLE
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key22894112
Report Number3001845648-2025-00434
Device Sequence Number12241316
Product Code MQR
UDI-Device Identifier10827002480282
UDI-Public(01)10827002480282(17)261104(30)1(10)C2232272
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K163468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG48028
Device Catalogue NumberEVO-25-30-8-C
Device Lot NumberC2232272
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/07/2025
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/08/2025
Supplement Date Received by Manufacturer08/08/2025
Initial Report FDA Received Date08/26/2025
Supplement Report FDA Received Date10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale
Patient Weight75 KG